Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 264, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 27, 2000, 8:15 PM MDT for Yuma County, Colorado. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 27, 2000, 8:15 PM MDT (02:15 UTC)
- Expired
- Jul 27, 2000, 9:15 PM MDT
- In force
- 60 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Yuma County, CO
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 8:25 PM MDT | Hail 0.75 | Eckley, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 5:00 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 3452 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
013 WUUS53 KGLD 280217 COR SVRGLD COC125-280315- BULLETIN - IMMEDIATE ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...CORRECTED HEADER NATIONAL WEATHER SERVICE GOODLAND KS 815 PM MDT THU JUL 27 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YUMA COUNTY IN NORTHEAST COLORADO * UNTIL 915 PM MDT * AT 813 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTH OF ECKLEY...OR ABOUT 13 MILES EAST OF YUMA...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WAUNETA AT 825 PM MDT VERNON AT 830 PM MDT IDALIA...WRAY AT 835 PM MDT LAIRD AT 840 PM MDT BEECHER ISLAND...BONNY RESERVOIR AT 845 PM MDT OTHER LOCATIONS IN THIS WARNING INCLUDE... KIRK...JOES...HEARTSTRONG...HALE...CLARKVILLE AND ABARR. HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES... COMPUTERS...AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN...AND FREQUENT DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. $$ BULLER LAT...LON 4045 10274 3959 10278 3958 10207 4041 10210
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:25 PM MDT, 5 hours 50 minutes earlier.
Area forecast discussion, Jul 27, 2:25 PM MDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 225 PM MDT THU JUL 27 2000 ...CHALLENGES ARE EXTENT OF PRECIP TONIGHT AND TEMPS SAT... MODELS VERY SIMILAR AT INITIALIZATION BUT ETA APPEARED SLIGHTLY BETTER WITH RESPECT TO S/W AT 50H AND SFC PRESS CENTERS. NONE OF THE MODELS DID TOO WELL ON QPF BUT ETA/NGM SEEMED SOMEWHAT MORE REASLISTIC. AVN TOO DRY. WILL GO WITH ETA. LITTLE CHANGE ALOFT WITH 50H STILL QUITE STRONG BUT UPPER ATMOSPHERE STILL SLOWLY INCREASING IN MOISTURE. LOWER ATMOSPHERE ALSO FAIRLY WET WITH RELATIVELY HIGH PWS...ESPECIALLY IN EASTERN AREAS MY CWA. GENERALLY SPEAKING ATMOSPHERE CONTINUES SLOW DESTABILIZATION OF LAST DAY OR SO. TONIGHT ANOTHER S/W COMES OUT OF EAST WYO AND DOWN EAST SIDE OF RIDGE. POSSIBLE MCS BEGINS IN S NEB AND MOVES SOUTH. BOUNDARY IN SW NEB INTO S CEN NEB WILL ACTIVATE AS COLD FRONT TONIGHT AND MOVE SOUTH SLOWLY BEHIND/FOLLOWING ENERGY OF MCS. EXPECT IT TO MOVE SOUTH OF MY CWA BY LATE MORNING AND THEN BECOME STATIONARY DURING THE DAY. TONIGHT WILL GO WITH 50 POPS IN FAR E/NE CWA ASSOCIATED WITH MCS/S/W. COULD BE A FEW SEVERE BEFORE MIDNIGHT. POPS FALL RAPIDLY AS GO WSW WITH ISOLD ONLY IN FAR S/SW. SLIGHTLY DRIER AIR MOVES SLOWLY EAST OUT OF CO THIS EVEN. FRI SEE SLIGHT CHANCE OF LINGERING MORNING POPS IN EAST AND ALL DAY IN SOUTH AS FRONT BECOMES STATIONARY IN THAT REGION. SLIGHTLY COOLER IN NORTH AND NEAR 90 IN SOUTH. FRONT HOLDING FOR SECOND S/W TO MOVE DOWN RIDGE LATE FRI/FRI NIGHT. RIDGE HOLDING STRONG OVER CO WITH SLIGHT REORIENTATION OF AXIS. CENTER OF UPPER HIGH IN AZ. FEW LATE TSRAS BEGIN LATE IN NW PORTION OF CWA. FRI NIGHT SEE WEAKER S/W MOVE SSE TO EAST OF CWA BRINGING A FEW EVENING TSRAS BEFORE GENERALLY COOLING (ALBEIT SLIGHT) AND DRYING OVER CWA. FRONT MOVES INTO S KS/N OK AS SFC HIGH BUILDS SLIGHTLY TO NORTH. SAT LOOKS TO BEGIN A 3 DAY PD OF MOSTLY DRY WEATHER AND NEAR NORMAL TEMPS. BOTH ECM AND MRF IN AGREEMENT SFC HIGH BUILDS INITIALLY OVER NEB SAT AND SLOWLY MOVES SE DURING NEXT TWO DAYS. CENTER OF UPPER HIGH MOVES SLOWLY NNW TO UTAH AS UPPER FLOW BECOMES NORTH THEN SLIGHTLY NORTHEAST. UPPER LOW DEEPENS OVER GREAT LAKES SUN/MON SO RELATIVELY DRY AND STABLE AND SLIGHTLY COOLER AIR HOLDS ON HERE THRU MON. SLIGHT WARMUP STARTS TUE WITH RETURN FLOW OVER MTN WEST AND POSSIBLE TSRAS IN AT LEAST WESTERN PTN CWA. .GLD...NONE. RJC
In the hours before
Special weather statement, Jul 27, 4:51 PM MDT, 3 hours 24 minutes before
COZ090>092-KSZ001>004-013>016-027>029-NEZ079>081-280400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 451 PM MDT THU JUL 27 2000 ...THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PORTIONS OF EAST CENTRAL COLORADO...SOUTHWEST NEBRASKA AND NORTHWEST KANSAS UNTIL 10 PM MDT (11 PM CDT)... THE SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES: IN EAST CENTRAL COLORADO...CHEYENNE...KIT CARSON AND YUMA. IN SOUTHWEST NEBRASKA...DUNDY...HITCHCOCK AND RED WILLOW. IN NORTHWEST KANSAS...CHEYENNE...SHERMAN...WALLACE...RAWLINS... THOMAS...LOGAN...DECATUR...SHERIDAN...GOVE...NORTON AND GRAHAM. A NEARLY STATIONARY COLD FRONT AND AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH VERY UNSTABLE AIR ACROSS THE TRI-STATE REGION INTO THIS EVENING. THIS WILL CAUSE THUNDERSTORMS TO DEVELOP. SOME OF THESE STORMS WILL BECOME SEVERE...WITH HAIL UP TO 2 INCHES IN DIAMETER AND WINDS IN EXCESS OF 60 MPH. DANGEROUS LIGHTNING IS ALSO LIKELY WITH THESE STORMS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS DANGEROUS TSEVERE WEATHER THREAT. SVEN
Local storm report, Jul 27, 5:16 PM MDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
516 PM MDT THU JUL 27 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
|
0445 PM 3 N BREWSTER KS .75 INCH HAIL
07/27/00 THOMAS REPORTED BY PUBLIC.
AWJ
NLocal storm report, Jul 27, 7:10 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
710 PM MDT THU JUL 27 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 PM 6 NE EDSON KS WIND DAMAGE
07/27/00 SHERMAN 3 INCH DIAMETER TREE
LIMBS DOWN. REPORTED BY
STORM SPOTTER.
0600 PM 6 SE ATWOOD KS 1 INCH HAIL
07/27/00 RAWLINS REPORTED BY PUBLIC.
0620 PM 8 SE ATWOOD KS .88 INCH HAIL
07/27/00 RAWLINS
0625 PM 6 SW ATWOOD KS .88 INCH HAIL
07/27/00 RAWLINS REPORTED BY PUBLIC.
NThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:52 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 53 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.